Advertisement

Reactions Weekly

, Volume 1736, Issue 1, pp 45–45 | Cite as

Arsenic trioxide/tretinoin

Differentiation syndrome with ocular manifestations: 2 case reports
Case report
  • 25 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a case series, a 35-year-old woman and 30-year-old woman developed differentiation syndrome (DS) with ocular manifestations during treatment with tretinoin and arsenic trioxide for acute promyelocytic leukaemia (APL) [routes not stated; not all durations of treatments to reaction onsets stated].

Case 1: A 35-year-old woman was diagnosed with APL in July 2016 and started on APML4 chemotherapy protocol with tretinoin [all-trans retinoic acid; ATRA] 45 mg/m2and idarubicin on days 2, 4, 6 and 8 and arsenic trioxide 0.15 mg/kg from day 9 onwards of the protocol. She was taking prednisolone from day 1−10 as a prophylactic therapy for DS. On day 11 of the therapy, she developed a mild headache and became febrile and hypotensive. She was started on vancomycin and...

Reference

  1. Newman AR, et al. Two cases of differentiation syndrome with ocular manifestations in patients with acute promyelocytic leukaemia treated with all-trans retinoic acid and arsenic trioxide. American Journal of Ophthalmology Case Reports 9: 106-111, Mar 2018. Available from: URL: http://doi.org/10.1016/j.ajoc.2018.01.026 - AustraliaCrossRefPubMedPubMedCentralGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations